MAUDE Adverse Event Report: MEDTRONIC, INC. CRYOFLEX SURGICAL ABLATION PROBE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING

MEDTRONIC, INC. CRYOFLEX SURGICAL ABLATION PROBE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Model Number 60SF3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 10/08/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of mitral valve replacement through sternotomy on (b)(6) 2022.On the day of the procedure a cyroflex probe powered by a cryoconsole, and a cardioblate lp clamp and cardioblate ablation pen powered by a cardioblate generator were used.The left atrial appendage was successfully closed.Left pulmonary vein (lpv) and right pulmonary vein (rpv) conduction block were achieved.On (b)(6) 2022, the patient experienced severe anemia due to chronic and acute blood loss from an upper gi bleed.The patient was hospitalized on same date, and was discharged from hospital on (b)(6) 2022.Labs performed daily showed low hemoglobin and hematocrit.Egd was performed, 5 units of packed red blood cells was transfused, and coumadin was held.The patient was discharged home and given protonix.The patient subsequently died on (b)(6) 2022.The death was categorized as a non-cardiac death.The adverse event was assessed by the site as not related to the concomitant procedure or the study procedure and not related to the study devices.The clinical events committee (cec) assessed the adverse event as not related to the concomitant procedure or the study procedure, but possibly related to all of the study devices.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information from the cec stating that the patient died at home; no further information is available, and it is not possible to rule out the cause of death.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic medical safety assessment: reviewed the event which indicated a non-cardiovascular patient death related to anemia from acute on chronic gi bleed.No information was available to the clinical events committee (cec), therefore the event was adjudicated as possibly related to the device.However, given the pre-existing condition of chronic gi bleeding there is no indication that the death due to anemia was related to the device or the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOFLEX SURGICAL ABLATION PROBE
Common Device Name
SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
Manufacturer (Section G)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16654065
Report Number3008592544-2023-00034
Device Sequence Number5821834
Product Code OCL
UDI-Device Identifier00763000114626
UDI-Public00763000114626
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123733
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model Number60SF3
Device Catalogue Number60SF3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/05/2023
07/24/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/02/2023
08/22/2023
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceAsian